MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D SIZE6 X 13MM R DCM

ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D SIZE6 X 13MM R DCM
Model Number 392-13-606
Health Effect - Clinical Code Pain (1994)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient had total knee arthroplasty (tka) and since has become a little unstable and had some pain.A poly swap with a synovectomy was preformed.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to knee instability and pain.The previous surgery and the revision detailed in this investigation occurred over 5 years and 2 months apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.Initial or prolonged hospitalization was required.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to knee instability and pain.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors which may cause the event that are outside the control of (b)(4) are patient bone deterioration, poor bone density, unbalanced joint, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D SIZE6 X 13MM R DCM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6641632
Report Number1644408-2017-00495
Device Sequence Number1049416
Product Code JWH
UDI-Device Identifier00888912120685
UDI-Public(01)00888912120685
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2012
Device Model Number392-13-606
Device Catalogue Number392-13-606
Device Lot Number53875821
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer07/17/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age78 YR